# SDR 2010FA0001238

- Difficulty date: December 7, 2010
- Submitted: December 10, 2010
- Operation: General aviation
- Aircraft: N5246M
- Make and model: Beech C24R
- Aircraft serial: MC564
- Engine: Lyc IO360A1B6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston Ring
- Condition: Broken
- Location: Nr 4 Cylinder
- Part time: 266 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OPERATOR COMPLAINED OF ENGINE SURGING 25 RPM OF 2400 RPM.  STATED THAT THE NR 4 CYL WAS 70 DEGREES COLDER THAN THE OTHER CYLINDERS.  LANDED AND CHECKED OIL.  FOUND OIL ON TOP OF THE ENGINE, SUSPECTED TO COME FROM THE SPLIT CASE.  FOUND NO DAMAGE TO EXTERIOR OF ENGINE.  FOUND OIL BLACK JUST AFTER BEING CHANGED 7 HRS BEFORE.  OIL HAD A STRONG ODOR OF COMBUSTION.  BOTH SPARK PLUGS WAS OIL FOULED.  REMOVAL OF THE NR 4 CYL REVEALED THE OIL SCRAPPER RING AND SECOND COMPRESSION RING HAD BROKEN.   CAUSE UNKNOWN.
